Alert archive / West Virginia / Wind Advisories in 2017

Wind Advisory 2, NWS Pittsburgh, PA

February 7, 2017Preston County, Tucker County, West Virginia

NWS Pittsburgh, PA issued this wind advisory at Feb 7, 2017, 8:56 AM EST for Preston County, Tucker County, West Virginia. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2017, 8:56 AM EST (13:56 UTC)
Expired
Feb 7, 2017, 5:00 PM EST
In force
8 hr
Issued by
NWS Pittsburgh, PA

Counties Preston County, WV, Tucker County, WV

The radar

The Pittsburgh radar (KPBZ), 147 km from the middle of the area, began a volume at 13:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KAGC), launched 12:00Z, 1.9 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2017-02-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2017-02-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 159 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
601 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
159 m²/s²
0-3 km storm-relative helicity
136 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

005 
WWUS71 KPBZ 071356
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
856 AM EST Tue Feb 7 2017

MDZ001-WVZ511>514-072200-
/O.NEW.KPBZ.WI.Y.0002.170207T1400Z-170207T2200Z/
Garrett-Preston-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, 
Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
856 AM EST Tue Feb 7 2017

...WIND ADVISORY IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...

The National Weather Service in Pittsburgh has issued a Wind
Advisory...which is in effect until 5 PM EST this afternoon.

* WINDS...Southwest 20 to 30 mph with gusts up to 50 mph.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory means that winds of 30 mph or gusts to 45 mph are
expected. Winds this strong can make driving difficult...
especially for high profile vehicles. Use extra caution.

Please report down trees or branches by calling 412-262-1988,
posting to the NWS Pittsburgh Facebook page, or using Twitter
@NWSPITTSBURGH

&&

$$
1 follow-up statement
291 
WWUS71 KPBZ 072213
NPWPBZ

URGENT - WEATHER MESSAGE
National Weather Service Pittsburgh PA
513 PM EST Tue Feb 7 2017

MDZ001-WVZ511>514-072315-
/O.EXP.KPBZ.WI.Y.0002.000000T0000Z-170207T2200Z/
Garrett-Preston-Eastern Preston-Western Tucker-Eastern Tucker-
Including the cities of Mountain Lake Park, Oakland MD, 
Grantsville, Kingwood, Bruceton Mills, Terra Alta, Rowlesburg, 
Hazelton, Parsons, Hendricks, Saint George, Davis, Thomas, 
and Canaan Valley
513 PM EST Tue Feb 7 2017

...WIND ADVISORY HAS EXPIRED...

Wind gusts to 35mph will be possible this evening but the threat 
for stronger gusts has ended. Thus, the advisory has been allowed
to expire.

$$

34

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this wind advisory went out at Feb 7, 8:21 AM EST, 35 minutes earlier.

Area forecast discussion, Feb 7, 8:21 AM EST, 35 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
821 AM EST Tue Feb 7 2017

.SYNOPSIS...
Rain today and tonight will give way to colder weather for the
rest of the week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Updated PoPs and temperatures based on latest radar trends and
given hi-res guidance. The rain is shifting NE along the
warm front, which extends from the Midwest to the Great Lakes.
A break in the rain is expected as the frontal boundary shifts
north of the area but the shortwave trough will continue to
drive the cold front towards the Ohio Valley today. Therefore,
widespread forcing combined with a significant moisture field
will allow for categorical showers to continue later this
morning through the evening.

Instability remains minimum given the capping warm advection
above the boundary later, but continued to mention embedded
thunder as trends continue to depict little elevated
instability with relative steep mid level lapse rates in
combination with a strong deep layer shear.

Concerns for the day are focused on possible damaging wind gusts
- especially over the ridges - given the strength of the wind
field and expectations of a higher temperature and deeper,
surface- based mixing layer. Forecast gusts were thus increased
and will continue to be monitored, especially if the
aforementioned precip break is decisive and surface temperature
rises further.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
For Wednesday, an upstream shortwave moving through the base of
the broad upper trough progged over Eastern North America is
forecast to limit cold advection behind the aforementioned
front. Nevertheless, a slow transition from rain to snow showers
is anticipated as the disturbances crosses.

Passage of that disturbance is expected to amplify the upper
trough and thus return temperature back toward, and below the
normals while escalating accumulating snow shower potential for
Wednesday night and Thursday. Accumulation will be enhanced via
upslope, so a hazardous weather outlook was included for possible
advisory level snow on the elevations. Colder weather will
persist into Friday with another upstream shortwave increasing
POPs again.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
Weak crossing shortwaves in WNW flow should result in periodic
precip chances and moderating temperatures through Saturday.
Precip chances increase Saturday night and Sunday as a trough
advances from the Midwest and crosses the area. Broad NE CONUS
troughing by early next week should result in minimal precip
chances and a return to near seasonal temperatures.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
MVFR, and areas of IFR N of I 70, are expected through early
morning as a warm front moves north across the region. Rain
associated with the front should taper off after it's passage by
mid to late morning, with some improvement to VFR for ports
from PIT and S by afternoon, though nrn ports could only see a
slight improvement to low end MVFR where rain is expected to
occur the longest. MVFR should return areawide by late afternoon
and evening as low pressure tracks across the Great Lakes
dragging a cold front across the region.

LLWS is expected tonight through the morning with a low level
jet in place. That wind should mix to the surface after the
passage of the warm front with SW winds gusting to 20-30kt.

.OUTLOOK...
Periodic restrictions are expected through Thu under upper
troughing and cold W-NW flow.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...None.
OH...None.
PA...None.
WV...None.

&&
Hazardous weather outlook, Feb 7, 2:52 AM EST, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
252 AM EST TUE FEB 7 2017

MDZ001-PAZ074-076-WVZ510>514-080800-
GARRETT-WESTMORELAND RIDGES-FAYETTE RIDGES-
RIDGES OF EASTERN MONONGALIA AND NORTHWESTERN PRESTON-PRESTON-
EASTERN PRESTON-WESTERN TUCKER-EASTERN TUCKER-
252 AM EST TUE FEB 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MARYLAND...SOUTHWEST
PENNSYLVANIA AND NORTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

SEVERAL INCHES OF SNOW ARE POSSIBLE WEDNESDAY NIGHT AND THURSDAY.
WINTER WEATHER ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-029-
031-073-075-WVZ001>004-012-021-509-080800-
TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON-MUSKINGUM-
GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST-LAWRENCE-BUTLER-
CLARION-BEAVER-ALLEGHENY-ARMSTRONG-INDIANA-WASHINGTON-GREENE-
WESTMORELAND-FAYETTE-HANCOCK-BROOKE-OHIO-MARSHALL-WETZEL-MARION-
MONONGALIA-
252 AM EST TUE FEB 7 2017

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL OHIO...NORTHWEST
PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL
PENNSYLVANIA...WESTERN PENNSYLVANIA...NORTHERN WEST VIRGINIA AND
NORTHERN PANHANDLE OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
 CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

Nearby

Wind Advisories in West Virginia, 2017Wind Advisories in Maryland, 2017Every wind advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.